Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Steriods and Lipo
Dec 26, 2001

Before lipo I was a small guy. Now, I am pretty skinny. I tried working out commitedly for nearly 6 months and not much if any gain. Would it be safe for me to do steriods for a period of time to gain some mass? If so, how much gain could I expect and how long is deemed safe? Finally, which steriod gives the best results with the least amount of side effects? Thank you for being here for us!!

D in Seattle

Response from Dr. Fisher

Sure anabolic steroids have been shown to increase muscle mass (especially when combined with a regimen of resistance exercise) in the setting of HIV related weight loss. But there is no evidence that anabolic steroids will reverse the fat loss of lipodystrophy. Oxandrolone, nandrolone and oxymetholone have been used extensively in HIV-associqated weight loss. All seem quite safe (but need monitoring). Nandrolone is by injection alone. More data overall (HIV and other settings) is available with oxandrin. The most weight gain reported has been in the study done in San Francisco a few years ago that showed almost 1 kg muscle mass gained per week in an 8 week study of oxandrolone with thrice weekly resistance exercise. Good luck. AF


Previous
swolen left testical
Next
Ziagen and Lipo

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement